John Bickel in Cardiac Unit for 2 days

Hi Everyone!  Just wanted to bring you up to date on what is happening with John and me (Dixie).  Your prayers are needed.

We have been in the States since the 10th of September.  I have been having terrible back pain with pain running down into my leg. I have had a terrible time while in Haiti climbing stairs and walking up and down the hill at Fort Jacques. 

After seeing three different doctors, it was finally decided that I will need to have two shots into my lower spinal area trying to numb the nerves which are causing my pain.  I will have to stay here in Colorado for the next 5 to 6 weeks.  We are waiting right now for approval from our insurance company so that I can have the procedures done.

John was leaving to return to Haiti on Thursday and as he went into the airport to check in, he became short of breath and almost passed out.  I checked him out as much as I could and his pulse was normal when I checked.  He sat for a little bit and then went to get on the plane.  After he was on the plane but before the plane took off, he became short of breath and his vision went black.  Our daughter-in-law, Chelsie, was on the plane but sitting in a different section of the plane and had not boarded yet.  She hurried and boarded and the flight attendants called an ambulance.

We are so thankful that John wasn't already up in the air when this happened.  God watched over him and we are so thankful.  It just all worked out right and thankfully, he was here and not in Haiti yet.

John ended up in the hospital emergency room and his heart rate was very irregular, rate was only 30 to 40 beats a minute, and he was having long pauses of more than 4 seconds between beats!  They did all kinds of tests, transferred him to the Cardiac Care unit and he spent the next two days being monitored.  They decided that a medication for his blood pressure was what was causing this whole thing!  They discontinued the medication and after 48 hours, his heart rate was back to an almost normal rhythm and the doctor felt within the next week everything would be back to normal and discharged him.

The doctor had changed John's medications while he was in the hospital but unfortunately the changes made him weak and dropped his blood pressure to 80/50!  So we took another trip to the emergency room today when his blood pressure dropped and he was not doing well.  It turned out he was dehydrated!

John is back at the house and doing much better after some IV fluid to raise his blood pressure and was told to stop the new blood pressure medication.  Hopefully, this will be the last ER visit and he will continue to get better and be able to return to Haiti soon.  Please keep him in your prayers for a speedy recovery!

John and I have both been very stressed over funding the last couple of months.  Donations are down and we are struggling to buy supplies.  Please help take some of this stress off our shoulders by making a donation to help us buy food and supplies for the children. 

We have leaned heavily on this verse in the last week:

Philippians 4:6   Do not be anxious about anything, but in every situation, by prayer and petition, with thanksgiving, present your requests to God.

DONATE Now


No comments (Add your own)

Add a New Comment


code
 

Comment Guidelines: No HTML is allowed. Off-topic or inappropriate comments will be edited or deleted. Thanks.